Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 250, NWS Seattle, WA

November 16, 2021

NWS Seattle, WA issued this small craft advisory at Nov 16, 2021, 3:03 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2021, 3:03 PM PST (23:03 UTC)
Expired
Nov 16, 2021, 11:00 PM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

637 
WHUS76 KSEW 162303
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
303 PM PST Tue Nov 16 2021

PZZ150-153-156-170-173-176-170700-
/O.EXP.KSEW.SC.Y.0248.000000T0000Z-211116T2300Z/
/O.NEW.KSEW.SC.Y.0250.211116T2303Z-211117T0700Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
303 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...Seas around 12 ft at 11 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-170400-
/O.EXP.KSEW.SC.Y.0248.000000T0000Z-211116T2300Z/
/O.NEW.KSEW.SC.Y.0250.211116T2303Z-211117T0400Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
303 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Seas 10 to 12 ft at 11 seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-170700-
/O.EXP.KSEW.SC.Y.0248.000000T0000Z-211116T2300Z/
/O.NEW.KSEW.SC.Y.0250.211116T2303Z-211117T0700Z/
Grays Harbor Bar-
303 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...Rough bar conditions. Combined seas around 10 feet 
  through the evening, subsiding to 8 feet tonight through 
  Wednesday.

* WHERE...Grays Harbor Bar.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft especially
  when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ131-132-170015-
/O.EXP.KSEW.SC.Y.0248.000000T0000Z-211116T2300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
303 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have eased below advisory thresholds.

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 8:00 AM PST, 7 hours 3 minutes earlier.

Area forecast discussion, Nov 16, 8:00 AM PST, 7 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
800 AM PST Tue Nov 16 2021

.SYNOPSIS...Scattered showers will gradually taper off this
afternoon as an upper trough moves inland. High pressure will
build over the area tonight and shift inland on Wednesday. A
weather system will pass mainly south of the area later in the
week.

&&

.SHORT TERM /TODAY THROUGH THURSDAY/...There is PSCZ shower
activity over Snohomish county and Stevens Pass will pick up snow
showers this morning. The shower activity will taper off and end
this afternoon with clearing skies into tonight. Offshore flow on
Wednesday will make for a chilly, but mostly clear day. A weather
system will pass mainly south of the area later in the week--but
the southern half of Western Washington might see some light rain
on Thursday. 19

.LONG TERM /FRIDAY THROUGH MONDAY/...Overall the weather is
likely to be drier and cooler than it has been of late. A weather
system passes south of the area late in the week followed by high
pressure Saturday. Around Monday of next week a weak front might
reach the area. 19

&&

.AVIATION...Scattered to broken cumulus with scattered showers
this morning. There is some PSCZ activity over Snohomish County
but that will taper off for the afternoon. The mountains will
remain mostly obscured and then skies will clear later today
through tonight as offshore flow develops. 19

KSEA...A southerly breeze to 10kt will turn northerly this
afternoon, 21 or 22z looks pretty good. At 8am most of the shower
activity is over Snohomish County and that PSCZ will end this
afternoon.

&&

.MARINE...Breezy northwest flow over the coastal waters and in the
Strait of Juan de Fuca will ease later today. The westerly flow
today will turn to easterly flow on Wednesday as high pressure
shifts over the area and then shifts inland. A low pressure system
will pass south of the area and head into northern California on
Friday and then high pressure will shift over the area Saturday.
19

&&

.HYDROLOGY...There is major flooding for the Nooksack and Skagit,
but there will not be significant precipitation in the next
several days. The weak weather system that moves through the area
Thursday is not significant. By later this afternoon and tonight
all the rivers will be receding and by later Wednesday morning
the only two rivers with warnings left on them will be the Skagit
and the lower reaches of the Nooksack. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 AM PST this morning for
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-Cascades of Whatcom and Skagit Counties.

PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-Grays Harbor Bar.

     Small Craft Advisory until noon PST today for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca-West Entrance U.S. Waters Strait Of
     Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 9:08 AM PSTFlood WatchSEW3 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.